MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; CADIERE FORCEPS
Model Number 420049-12
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the cadiere forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigation found the distal end of the instrument was missing and not returned with the instrument.The following parts not returned are: grip tips, distal clevis, proximal clevis, and distal pulleys.The main tube was broken at the distal end.The grip and pitch cables were broken as a result of the distal end being severed.The customer provided a photograph reviewed by a isi quality investigations engineer (qie) which shows the proximal clevis is dislodged from the main tube, preventing the instrument from being removed.
 
Event or Problem Description
It was reported that during a da vinci-assisted lobectomy surgical procedure, the cadiere forceps instrument tip and the insert were misaligned and it was not possible to take the instrument out from the cannula.The instrument was retrieved from the patient along with the canula and the arm.Then the only way to take out the instrument from the canula was cutting the distal end of the instrument.This was done away from the patient.A 3rd party instrument was used and the procedure was completed with no reported injury.The customer provided a photograph showing the instrument tip dislodged from the instrument tube.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16971188
Report Number2955842-2023-13854
Device Sequence Number16780023
Product Code NAY
UDI-Device Identifier00886874111338
UDI-Public(01)00886874111338(10)N10190826
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420049-12
Device Catalogue Number420049
Device Lot NumberN10190826 782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2020
Initial Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown